Last week (mon)I took the morning after pill

Patient

Q: Last week (mon)I took the morning after pill. I started spotting Friday which is normal, but last night during intercourse I felt extreme pressure on my cervix like a really bad cramping and then when I looked down I was bleeding very badly. The blood finally stopped, but I was dripping blood for a few minutes. Could this possibly be because of the morning after pill? I have taken it in the past, but this was definitely a first!

Doctor

A:   Hello,
Thanks for the query.

There could be two possibilities here for the bleeding. One being friction at sex and post-coital bleeding and the other being the side effect of the pill. We need to rule out the first cause as it could be a sign of cervical infection or even an early cervical cancer. You may have to see a gynecologist for an examination and get a pap smear done to rule out the doubts. In case everything is normal, you can blame it on the pill. There would be nothing to worry then. In case you feel there is a lot of friction at sex, use a good vaginal lubricant at sexual intercourse.

Hope this helped.
Regards

Related Q&A

Q: (Barium Swallow and Achasia Cardia) Name of patient: Radhika Sivapuram Age: 30years Gender: Female Date of Birth:...

Q: Hello, just a quick question. I drink maybe 1 drink a night on average, rarely binge drink (two-four times a year). I...

Q: My son had throbbing in his ear. We used ear drops from pharmacy, pain stopped but now he has fluid trapped in his ear.

Q: I had sex on my ovulation day, took ellaone 30 minutes after condom broke and ejaculation. Is there a high chance of ...

Q: Don't know what these two red marks are on side of penis, getting worried

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews